MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I16-40
Medical Device Problem Codes Leak/Splash (1354); Off-Label Use (1494)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot history records related to the subject device referenced in this complaint record were reviewed for potential contributing factors for the failure mode(s) described in this event.A review of the device quality records showed that the device(s) demonstrated compliance to established procedures and specifications at the time of manufacture.
 
Event or Problem Description
The patient was readmitted to the hospital three (3) years post op for abdominal pain and has gi issues/ileaus and infection.The cta showed aaa size ( 11cm ) and evidence of a potential type ia/ib and type ii endoleak.As of the date of this report there have been no additional patient sequelae reported and there are no plans for a re-intervention.Reference mdr 2031527-2016-00120 for previously reported type ia endoleak and re-intervention and mdr 2031527-2017-00256 for previously reported type ib endoleak and re-intervention.
 
Additional Manufacturer Narrative
The type ia endoleak of the non endologix aortic cuff and the type ib endoleak of the right common iliac artery, along with sac growth of the rt iliac and aorta are confirmed.The type ia endoleak will not be addressed, as the last cuff was a non endologix component.This complaint is most likely user related due to off label iliac arteries.Procedure related harms and the final patient disposition could not be determined; it was reported that the patient was transferred to another facility for other bowel perforation/infection.The clinical assessment determined that there was evidence to reasonable suggest at implant - persistent el1a (last angiogram run).35 months post implant - stent cage dilation of the original cuff (23%); stent buckling of the main body stent just above the bifurcation; revascularization of the rt hypogastric (post coiling) with right iliac sac growth.These findings were discovered on (b)(6) 2018, during the review of the ct scan, 35 months post implant.The lot history records related to the subject device referenced in this complaint record were reviewed for potential contributing factors for the failure mode(s) described in this event.A review of the device quality records showed that the device(s) demonstrated compliance to established procedures and specifications at the time of manufacture.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7997897
Report Number2031527-2018-00799
Device Sequence Number16490635
Product Code MIH
UDI-Device Identifier00818009010049
UDI-Public(01)00818009010049
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2018
Device Model NumberBA28-100/I16-40
Device Catalogue NumberBA28-100/I16-40
Device Lot Number1252331018
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIMB STENT GRAFT-(B)(4); LIMB STENT GRAFT-(B)(4); VELA INFRARENAL-(B)(4); VELA SUPRARENAL-(B)(4); VELA SUPRARENAL-(B)(4)
Outcome Attributed to Adverse Event Other;
Patient Age73 YR